MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 637HF0206
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the coil embolization, the orbit helical fill coil (637hf0206/17360454) could not be detached.They withdrew the coil and used a new coil to complete the procedure using the same unspecified syringe.Prior to attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.Neither the coil nor the delivery system appeared damaged during the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis; however, the syringe was discarded.
 
Additional Manufacturer Narrative
As reported by a healthcare professional, during the coil embolization, the orbit helical fill coil (637hf0206/17360454) could not be detached.They withdrew the coil and used a new coil to complete the procedure using the same unspecified syringe.Prior to attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.Neither the coil nor the delivery system appeared damaged during the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis; however, the syringe was discarded.A non-sterile orbit helical fill 2x6 was received coiled inside of a plastic bag.The hub, the hypo tube and introducer were inspected and no damages were noted.The support coil, gripper and embolic coil were found outside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched in tangled condition.Using a lab sample syringe, the orbit device was purging on the blue zone.The pressure gauge was increased to the green zone and the embolic coil was detached without any difficulty.A review of the manufacturing documentation associated with this lot 17360454 presented no issues during the manufacturing process that can be related to the reported complaint.The detachment failure was not confirmed during the functional test.The cause of the stretched condition found on the embolic coil was apparently caused by applying excessive force on the device but it could not be conclusively determined.However, this defect could not be related to the manufacturing process and procedural factors appear to have contributed to have this damage.It was reported that the device did not appear damaged during the procedure, and the device was returned entangled; therefore, the coil stretch was related to post-procedure handling.Devices are inspected for this type of damage prior to being released for distribution.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process therefore, no corrective action will be taken at this time.

Brand Name
TRUFILL DCS ORBIT MINI COMPLEX FILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6607438
Report Number3008264254-2017-00062
Device Sequence Number19152011
Product Code HCG
UDI-Device Identifier10886704029670
UDI-Public(01)10886704029670(17)171130(10)17360454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number637HF0206
Device Lot Number17360454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date06/23/2017
Patient Sequence Number1